MAUDE Adverse Event Report: MICROVENTION, INC. TRAXCESS 14EX GUIDEWIRE (14 IN.); CATHETER, GUIDE WIRE

MICROVENTION, INC. TRAXCESS 14EX GUIDEWIRE (14 IN.); CATHETER, GUIDE WIRE
Model Number GW1420040X
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after hydrating the traxcess, the guidewire was inserted into the microcatheter from the y-valve, which encountered resistance and was difficult to push.The physician replaced the microcatheter; however, the attempt failed.The guidewire was replaced, which was reported to have been very smooth.The patient was reported to be doing fine.
 
Additional Manufacturer Narrative
The manufacturing record and the shipping inspection record of the involved product code/lot number: no anomaly was found.The initial complaint reported resistance in the microcatheter, which is not a reportable event; however, the investigation results found the hydrophilic coating was peeled, which is a reportable malfunction.As a result, mvi will report for the peeled coating issue found in the device investigation.The visual inspection of the returned guidewire found peeled hydrophilic coat on the coil surface.Replication testing using a factory-retained headway17 found the guidewire was able to successfully advance through the lumen without issue; therefore, the investigation determined the peeled hydrophilic coat on the coil surface is likely not related to the initial resistance noted in the complaint description.The investigation determined that another contributing factor (unknown to the investigation of the guidewire alone) likely resulted in the initial friction and subsequent damage to the guidewire surface.Without the return and evaluation of the associated devices used in the procedure, the investigation cannot determine the original cause for the reported event.

Brand Name
TRAXCESS 14EX GUIDEWIRE (14 IN.)
Common Device Name
CATHETER, GUIDE WIRE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17293944
Report Number2032493-2023-00835
Device Sequence Number20376997
Product Code MOF
UDI-Device Identifier00810170014864
UDI-Public(01)00810170014864(11)220526(17)250430(10)220526
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberGW1420040X
Device Catalogue NumberGW1420040X
Device Lot Number220526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Initial Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight65 KG